Muscle twitching is a symptom of low magnesium levels within the cells.
See this article:
The Importance of Magnesium to Human Nutrition
by Michael B. Schachter M.D.
If the url is removed, you can google for the title.
Good article. I have been having the same thing on and off for about 10 months now, but I'm taking in a lot of magnesium. Tremors at night too that I recently learned are called 'fasciculations'. 6 months seems like a long time to wait. I'm seeing doctors constantly but still nothing. I also have heart spasms along with the other muscle spasms/twitches, chest pain and a burning knot on the side of my head that brings on major disorientation. It's a lot of fun. Good luck to your husband. Let me know if you come up with anything.
Thanks for the article, my husband found it very interesting. He commented that many of the points reflected his symptoms. He was concerned though that the Magnesium could cause loose stools. He told me that his stool is rarely solid to begin with. (I did not know this prior to my post) Do you think , or anyone else have any advise or comments? We are debating starting to take a magnesium supplement.
Magnesium is not usually well absorbed in the intestines.
Magnesium oxide is often used in vitamin supplements (it is less expensive), and that is one that is difficult to absorb.
Mag glycinate and mag taurinate are more easily absorbed. Look at the list of ingredients.
Source Naturals makes a magnesium supplement with several forms, called Ultra Mag.
If you go to iHerb *******, you can find it to compare.
You'll probably need 400 mg to 800 mg daily, for a long while.
Almonds are high in magnesium. I bought one pound packages of almonds at the grocery store, and ate several ounces daily. After about two months of this, I noticed that my craving for chocolate disappeared. Chocolate contains magnesium.
You can also buy almond butter, which is similar to peanut butter. There are a number of vendors for this, including some who sell on eBay.
Yes, magnesium can cause loose stools.
Magnesium can be given intravenously and can also be absorbed through the skin, in Epsom Salt baths. Epsom salts contain magnesium chloride.
Loose stools can happen after the IV's or the baths, so it's not just oral ingestion that causes it.
I've seen articles online that suggested that taking supplemental magnesium can help prevent kidney stones.
Low mag causes our bodies lots of problems.